Request Legal Help Now - Free
LAWSUITS NEWS & LEGAL INFORMATION

SJS Ibuprofen

. By
Cambridge, UKOne young boy in the United Kingdom knows all too well the pain of Stevens Johnson Syndrome. His allergic reaction to what most people would describe as a harmless medication almost took his life. Some patients, or their families, have filed lawsuits against the makers of drugs allegedly linked to SJS, claiming they were not adequately warned about the risks.

According to Cambridge News (12/24/12), Calvin Lock, an 11-year-old, developed SJS after taking ibuprofen. Shortly after he took the ibuprofen, Calvin developed red spots on his body. After being misdiagnosed numerous times (with chicken pox), and given more ibuprofen, Calvin was hospitalized and diagnosed with Stevens Johnson Syndrome. He was put on an IV and sent to intensive care. Calvin survived his ordeal, but had to relearn to walk.

Stevens Johnson Syndrome is a serious allergic reaction to medication that can occur at any time, even with medication that has previously been tolerated. It has been linked to a range of medications, including ibuprofen, bactrim and Ketek. Stevens Johnson Syndrome causes burn-like symptoms such as blistering all over the body and in the mucous membranes, and can attack internal organs. When the SJS rash covers more than 30 percent of the body, it is called toxic epidermal necrolysis (TEN). Patients who survive their ordeal often have permanent injury, including blindness or other vision problems, scarring and internal organ damage.

Both SJS and TENs can be fatal. Recently, the US Food and Drug Administration (FDA) added a boxed warning to the label for Incivek (known generically as telaprevir), warning about the risk of serious skin reactions associated with the hepatitis C drug. The label upgrade was made after the FDA received reports from Japan of two cases, including one fatal case, of TEN in patients who took Incivek with peginterferon alfa and ribavirin. When the FDA made its announcement on December 19, 2012, it noted that the patient who died continued medication after symptoms of SJS began.

Symptoms of SJS vary, but often include a skin rash that appears similar to a bull’s-eye, painful blisters on the eyes, mouth, nose or ear, redness in the eyes and persistent fever.

Lawsuits have been filed against drugmakers whose drugs have been linked to SJS and TEN. One lawsuit resulted in a $21 million jury award to the plaintiff, although the award is under appeal. In 2011, a teenage girl was awarded $10 million in her lawsuit against the maker of Children’s Motrin, which alleged she was not adequately warned about the risk of SJS or TEN. According to ABC News (06/03/11), the patient, Brianna Maya, developed seizures, has undergone multiple eye surgeries and suffers repeated infections.

READ ABOUT IBUPROFEN STEVENS JOHNSON SYNDROME LAWSUITS

Ibuprofen Stevens Johnson Syndrome Legal Help

If you or a loved one have suffered losses in this case, please click the link below and your complaint will be sent to a drugs & medical lawyer who may evaluate your Ibuprofen Stevens Johnson Syndrome claim at no cost or obligation.

READER COMMENTS

Posted by

on
My 14 year old son Laurence is suffering the same fate at the moment- he has TEN"s and is the identical problems as the story above after taking nurofen, he is at present in the intensive care unit for burns in Essex the same hospital as Calvin Lock.

ADD YOUR COMMENT ON THIS STORY

Fields marked * are mandatory. Please read our comment guidelines before posting.

*Name:

Note: Your name will be published with your comment.

*Email Address:

Your email will only be used if a response is needed.
*Your Comment:

Are you the defendant or a subject matter expert on this topic with an opposing viewpoint? We'd love to hear your comments here as well, or if you'd like to contact us for an interview please submit your details here.


Click to learn more about LawyersandSettlements.com
Request Legal Help Now! - Free